Doctor insights on:
What Happens If I Stop Taking My Immunosuppressant Suddenly
My sister is suffering from takayashu arteritis... she is currently taking immunosuppressants.. just want to ask the prognosis of this disease?
See below: The two major predictors of outcome are incidence of complications(hypertension,aortic aneurysm, retinopathy) and if the disease is progressive or not. The 15-year survival was 66 and 96 percent for patients with and without a major complication, respectively, and was 68 and 93 percent for those with and without a progressive course. ...Read moreGet help now ›
Your immune system is comprised of two main compartments: innate and specific branches. There are many different cell types in each group including neutrophils, eosinophils, macrophages, basophils, t cells and b cells, and others. Anything that affects either the total number of those cells or their function can be considering immune ...Read more
My temperature is 97.6 and i'm currently taking imuran, an immunosuppressant. Should i be concerned?
No fever: 97.6 is not a fever and it is also not abnormally low. Taking Imuran (azathioprine) is serious business and you need to be monitored by your doctor but the temperature that you list it not a concern. If you have symptoms of being ill, tell your doctor. ...Read moreGet help now ›
Could get Flu: Immunosuppressed patients are more likely to get both community acquired and hospital acquired infections including viral infections. Sometimes these pneumonias can be more aggressive, but that is not always the case. Good idea to avoid obviously ill individuals who demonstrate symptoms of infections ...Read moreGet help now ›
What can happen to someone on immunosuppressants like prograf, if hanging around someone with the flu?
Could be affected: Your immune system is not as strong while using prograf, so be careful and use social distancing if around someone with the flu. Hand washing after contsact is especially important. ...Read moreGet help now ›
I have a history of asthma and have a corticosteroid inhaler. If i'm sick, should I refrain from taking it since it's an immunosuppressant?
Absolutely not!: The amount of medication absorbed into your body with inhaled steroids is minimal and does not cause immunosuppression. And if your illness has any effect on your asthma, such as a bad cold, respiratory tract infection, etc, then you should even think about increasing the dose during the illness. Excellent question, but stay on the medication! ...Read moreGet help now ›
Not necessarily: Depends on why you are on immunosuppressants and how severely immunosuppressed you are. I wouldn't let the fact that you are on immunosuppressive meds stop you from pursuing a career in medicine. ...Read moreGet help now ›
Complex answer: Your immune system is comprised of two main compartments: innate and specific branches. There are many different cell types in each group including neutrophils, eosinophils, macrophages, basophils, t cells and b cells, and others. Anything that affects either the total number of those cells or their function can be considering immune suppressing or an immunosuppressant. ...Read moreGet help now ›
Wikipedia: Epocrates can be a bit difficult for a non-physician to navigate. You might want to start with wiki instead. This article has quite a bit of information in it. :http://en.Wikipedia.Org/wiki/immunosuppressive_drug. ...Read moreGet help now ›
Suppressed immune: Patients taking immunosuppressants are at increased risk for getting sick b/c they are taking drugs that specifically suppress the immune system. ...Read moreGet help now ›
Necessary in some: If you are suffering from an auto-immune disease (such as lupus, rheumatoid arthritis) or received an organ transplant, you need to take immunosuppressive medications to prevent your immune system (your white blood cells) from attacking your body or transplanted organ(s). They do increase your risk of opportunistic infections and you may need prophylactic antimicrobial medications. ...Read moreGet help now ›
- Talk to a doctor live online for free
- What happens if i stop taking my immunosuppressive drug suddenly?
- What come about if i stop taking my methotrexate suddenly?
- What happens if you stop taking methotrexate suddenly?
- What happens if you suddenly stop taking levothyroxine?
- What will happen if i have endometriosis and i stop taking birth control?
- What happens if i stop my bipolar meds?
- What would happen if i stop taking infliximab?
- Does anyone know what side effectcs are if i suddenly stop taking carbidopa?
- Talk to an allergist online for free